Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have enlarged LVH. Experiencing chest pain. Passing blood with stool. Is there any complication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hello. I have been to the loo twice over the weekend and both times it has turned the toilet water red. I have also been experiencing chest and left sided pain and have recently seen a cardiologist at my local hospital (UK). I have enlarged LVH (I am a high execiser and may have athlete's heart) and am having more tests done this week to investigate further. However, the colour of the loo water turning red after stool passing has me worried. Can you advise and should I attend hospital as an emergency?
Posted Sat, 4 May 2013 in Digestion and Bowels
Answered by Dr. Shoaib Khan 4 hours later
Hello and welcome to XXXXXXX

Thank you for your query.

As your cardiac abnormalities are being investigated, I shall concentrate only on the fresh blood being passed with every bowel movement in your case.

There is a classification of bleeding from the gastrointestinal tract (GIT); i.e. an upper GIT bleed and a lower one. As an upper GIT bleed takes place before the formation of stool, this blood mixes with the stool and gives it a distinct dark brown or black color; and as a lower GIT bleed takes place in that part of the GIT before which the stool is already formed. Thus, a lower GIT bleed presents with fresh blood along with the stools.

The causes for a lower GIT bleed can be the following:
-Anal fissure
-Other fissures
-Intestinal inflammatory disorders (eg. doctor at the earliest, as loss of blood can lead to anemia, which in turn can result in other serious complications. A physical examination by a doctor and other supportive investigations like a colonoscopy, barium x-ray, etc; might be required to reach an informed and conclusive diagnosis. From there on, the treatment would surely help relieve you of your trouble. Please also note, that excessive blood loss can also lead to cardiac ailments, thus, please visit a doctor at the earliest, and also inform your cardiologist about your blood loss.

I hope this information is both helpful and informative. Do write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor